Alert archive / Oklahoma / River Flood Warnings in 2011
River Flood Warning 16, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Apr 28, 2011, 6:17 AM CDT for Adair County, Oklahoma. It took effect at Apr 28, 2011, 6:31 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2011, 6:17 AM CDT (11:17 UTC)
- In effect from
- Apr 28, 2011, 6:31 AM CDT
- Expired
- Apr 28, 2011, 4:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- Minor
County Adair County, OK
The radar
The Western Arkansas radar (KSRX), 71 km from the middle of the area, began a volume at 11:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Illinois River (AR OK) near Watts (WTTO2). The gauge peaked at 12.77 ft at Apr 28, 2011, 7:00 AM CDT.
- Action stage
- 13 ft
- Minor stage
- 13 ft
- Moderate stage
- 17 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07195500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
944 WGUS44 KTSA 281117 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 617 AM CDT THU APR 28 2011 ...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN OKLAHOMA... ILLINOIS RIVER NEAR WATTS AFFECTING ADAIR COUNTY. OKC001-281917- /O.NEW.KTSA.FL.W.0016.110428T1131Z-110428T2100Z/ /WTTO2.1.ER.110428T1131Z.110428T1200Z.110428T1500Z.NO/ 617 AM CDT THU APR 28 2011 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLOOD WARNING FOR THE ILLINOIS RIVER NEAR WATTS. * UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 500 AM THURSDAY THE STAGE WAS 12.68 FEET. * FLOOD STAGE IS 13.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE ILLINOIS RIVER NEAR WATTS IS EXPECTED TO RISE ABOVE FLOOD STAGE THIS MORNING AND CONTINUE TO RISE TO NEAR 13.1 FEET BY THIS MORNING. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE LATE THIS MORNING. * IMPACT...AT 13.0 FEET...MINOR FLOODING OCCURS FROM THE ARKANSAS BORDER TO CHEWEY BRIDGE. EXTREME TURBULENCE MAKES THE RIVER UNSAFE FOR FLOATING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Apr 28, 5:27 AM CDT, 50 minutes earlier.
Area forecast discussion, Apr 28, 5:27 AM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 527 AM CDT THU APR 28 2011 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD. && .PREV DISCUSSION... /ISSUED 313 AM CDT THU APR 28 2011/ DISCUSSION... EASTERN OKLAHOMA AND NORTHWEST ARKANSAS WILL HAVE A COUPLE OF DAYS TO DRY OUT AS HIGH PRESSURE PREVAILS. SOUTHERLY WINDS WILL INCREASE ON FRIDAY AS THE NEXT STORM SYSTEM ORGANIZES IN THE LEE OF THE ROCKIES. THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL INCREASE ON SATURDAY AND REMAIN IN THE FORECAST ON SUNDAY AS THE NEXT COLD FRONT MOVES THROUGH THE REGION. SOME OF THE THUNDERSTORMS COULD BE STRONG TO SEVERE SATURDAY EVENING ESPECIALLY ACROSS SOUTHEAST OKLAHOMA WHERE THE INSTABILITIES WILL BE THE GREATEST. TRENDED THIS FORECAST TOWARDS THE MORE PROGRESSIVE ECMWF. HOWEVER...THERE IS THE POTENTIAL THAT THE FRONT COULD STALL OUT ACROSS SOUTHERN PORTIONS OF THE AREA PER THE GFS AND THE CMC. KEPT THE BEGINNING OF NEXT WEEK DRY AS HIGH PRESSURE BUILDS INTO THE REGION BEHIND THE DEPARTING COLD FRONT. && .PRELIMINARY POINT TEMPS/POPS... TUL 75 49 78 61 / 0 0 0 10 FSM 73 46 80 54 / 0 0 0 10 MLC 75 47 78 61 / 0 0 0 10 BVO 75 42 78 57 / 0 0 0 10 FYV 69 41 76 53 / 0 0 0 10 BYV 68 44 75 53 / 0 0 0 10 MKO 72 47 77 55 / 0 0 0 10 MIO 73 45 78 57 / 0 0 0 10 F10 73 48 77 58 / 0 0 0 10 HHW 75 46 80 60 / 0 0 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...07
Hazardous weather outlook, Apr 28, 5:04 AM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 504 AM CDT THU APR 28 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-291000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 505 AM CDT THU APR 28 2011 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. DISCUSSION... SEVERAL LARGE RIVERS REMAIN IN FLOOD HOWEVER RIVER LEVELS ARE FALLING. MOTORISTS SHOULD CONTINUE TO HEED WARNINGS FOR WATER COVERED ROADWAYS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...HIGH WIND POTENTIAL. SATURDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. SUNDAY...SEVERE THUNDERSTORM POTENTIAL. MONDAY THROUGH WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... STRONG SOUTHERLY WINDS WILL DEVELOP ON FRIDAY AHEAD OF THE NEXT COLD FRONT...WHICH WILL MOVE INTO THE AREA ON SATURDAY. THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL DEVELOP ALONG AND NORTH OF THE COLD FRONT LATE SATURDAY AND SATURDAY NIGHT. LOCALLY HEAVY RAINS WILL ALSO BE POSSIBLE. THUNDERSTORMS WILL CONTINUE INTO SUNDAY...BEFORE THE COLD FRONT PUSHES FURTHER EAST. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Apr 28, 4:43 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
443 AM CDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 AM HEAVY RAIN 2 E SPRINGDALE 36.19N 94.09W
04/28/2011 M14.96 INCH WASHINGTON AR BROADCAST MEDIA
EVENT TOTAL FROM 4/21 TO LATE DAY 4/27.
&&
JBMThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 5:12 PM CDT | River Flood Advisory | TSA | Cherokee | 14 hr |
Nearby
River Flood Warnings in Oklahoma, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.